Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 56, NWS Columbia, SC

June 7, 2025Burke County, Richmond County, Georgia; 5 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2025, 8:36 PM EDT for Burke County, Richmond County, Georgia; 5 counties in South Carolina. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2025, 8:36 PM EDT (00:36 UTC)
Expired
Jun 7, 2025, 9:15 PM EDT
In force
39 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Barnwell County, SC, Edgefield County, SC, Lexington County, SC, Orangeburg County, SC

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:39 PM EDTTSTM WND DMG2 N Gloverville, SCAiken County EM reported numerous trees and powerlines in the Graniteville area of Aiken County. Time estimated by radar.
Jun 7, 8:52 PM EDTTSTM WND DMG2 S New Ellenton, SCSC highway patrol reports a tree down in the roadway along US 278 at SC 19. Time estimated by radar.
Jun 7, 9:15 PM EDTTSTM WND DMG1 N Barnwell, SCBarnwell dispatch reported numerous trees and power lines down across the county.
Jun 7, 9:15 PM EDTTSTM WND DMG1 Wsw Springfield, SCOrangeburg County EM Reported trees down at 1400 Springfield Rd. Time estimated based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 7:11 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3382 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

105 
WUUS52 KCAE 080036
SVRCAE
GAC033-245-SCC003-011-037-063-075-080115-
/O.NEW.KCAE.SV.W.0056.250608T0036Z-250608T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
836 PM EDT Sat Jun 7 2025

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Central Burke County in east central Georgia...
  Eastern Richmond County in east central Georgia...
  Southeastern Edgefield County in central South Carolina...
  Barnwell County in central South Carolina...
  South central Lexington County in central South Carolina...
  Aiken County in central South Carolina...
  Western Orangeburg County in central South Carolina...

* Until 915 PM EDT.

* At 836 PM EDT, severe thunderstorms were located along a line
  extending from near Edgefield to Alexander, moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Aiken, North Augusta, Waynesboro, Barnwell, Savannah River Site,
  Aiken Mall, Augusta, Plant Vogtle, Clearwater, Belvedere,
  Williston, Blackville, New Ellenton, Jackson, Sardis, Glendale,
  Edgefield County Airport, Midtown, Summerville, and Citizens Park.

This includes the following highways...
 Interstate 20 in Georgia near mile marker 201.
 Interstate 20 in South Carolina between mile markers 0 and 33.
 Interstate 520 in Georgia between mile markers 9 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3295 8182 3295 8186 3292 8200 3376 8203
      3376 8121 3344 8120 3344 8122 3316 8123
      3312 8120 3311 8136 3316 8154 3310 8162
      3304 8156 3291 8176
TIME...MOT...LOC 0036Z 266DEG 38KT 3374 8193 3302 8190 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EC
1 follow-up statement
928 
WWUS52 KCAE 080104
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
904 PM EDT Sat Jun 7 2025

GAC245-SCC037-080114-
/O.CAN.KCAE.SV.W.0056.000000T0000Z-250608T0115Z/
Richmond GA-Edgefield SC-
904 PM EDT Sat Jun 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHMOND AND
SOUTHEASTERN EDGEFIELD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia...and central South Carolina.

LAT...LON 3295 8186 3317 8180 3368 8181 3376 8121
      3344 8120 3344 8122 3316 8123 3312 8120
      3311 8136 3316 8154 3310 8162 3304 8156
      3291 8176 3295 8182
TIME...MOT...LOC 0104Z 266DEG 38KT 3376 8161 3304 8158 

$$

GAC033-SCC003-011-063-075-080115-
/O.CON.KCAE.SV.W.0056.000000T0000Z-250608T0115Z/
Burke GA-Barnwell SC-Lexington SC-Aiken SC-Orangeburg SC-
904 PM EDT Sat Jun 7 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN BURKE...BARNWELL...SOUTH CENTRAL LEXINGTON...AIKEN AND
WESTERN ORANGEBURG COUNTIES...

At 904 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Ridge Spring to near Millett,
moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Aiken, Barnwell, Savannah River Site, Aiken Mall, Plant Vogtle,
Williston, Blackville, New Ellenton, Jackson, Sardis, USC Aiken,
Aiken Municipal Airport, Citizens Park, Aiken State Park, Barnwell
State Park, Gloverville, Wagener, Pelion, Springfield, and Hilda.

This includes Interstate 20 in South Carolina between mile markers 14
and 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3295 8186 3317 8180 3368 8181 3376 8121
      3344 8120 3344 8122 3316 8123 3312 8120
      3311 8136 3316 8154 3310 8162 3304 8156
      3291 8176 3295 8182
TIME...MOT...LOC 0104Z 266DEG 38KT 3376 8161 3304 8158 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:34 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 7, 7:34 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
734 PM EDT Sat Jun 7 2025

.SYNOPSIS...
Severe weather potential increases somewhat starting today,
with additional chances for strong to severe thunderstorms
both Sunday and Monday as an active weather pattern develops.
Conditions are favorable for showers and thunderstorms to push
through the Southeast US during the next seven days, though we
should transition to less organized summertime pulse convection
by late next week.

&&

.NEAR TERM /UNTIL 7 AM SUNDAY MORNING/...
Key Message(s):

- Severe Thunderstorm Watch until Midnight for all of our
  counties west of I77/I26
- Damaging winds and small hail are the biggest threats with
  these storms as they push eastward

A robust MCS has continued marching eastward this evening and
continues to pose a threat for severe thunderstorm hazards
across the CSRA and Midlands. A Severe Thunderstorm Watch has
been issued as a result. The downstream environment is still
pretty robust, with 2000 j/kg of SBCAPE, DCAPE values of 1200+
j/kg, and steep low-level lapse rates around 7.5 c/km per SPC
mesoanalysis. While this cluster is likely to ebb and flow with
strength over the next couple of hours, the aforementioned
environmental characteristics should support severe
thunderstorms as this cluster continues pushing eastward. Look
for damaging wind gusts in excess of 60 mph and hail up to
nickel size to be the primary threats. There is a lot of
lightning associated with the strongest convection, so that is
also a hazard to watch out for. Convection remains a distinct
possibility overnight, especially after 09z, but the current
hazards are taking priority over that right now. Will revisit
that threat later this evening as more guidance comes in.

&&

.SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Key Message(s):

- Severe weather possible again on Sunday and Monday.

- The primary severe hazard both days will be damaging wind
  gusts.

A series of shortwaves will likely trigger the development of
strong to severe thunderstorms across portions of the forecast
area during the short term. The entire CWA remains in a Slight
(2/5) risk for severe weather on Day 2 (Sunday) and Day 3
(Monday) with damaging wind gusts being identified as the
primary severe weather risk. While confidence in exact timing of
the convection remains low, latest guidance shows the passage of
the aforementioned shortwaves Sunday afternoon and evening and
again Monday evening into early Monday night. The second
shortwave will be further supported by the approach of a larger
trough moving into the Great Lakes region. This would suggest
that while the lift may be stronger on Monday, the timing of the
shortwave on Sunday may be more favorable for severe weather.
CAMs indicate that the greatest risk for thunderstorms on
Sunday will be along and south/east of I-20 but any lingering
mesoscale boundaries from today's weather could aid in
convective development, so the entire region should remain
weather aware both Sunday and Monday. There should be more
clouds around during the short term, especially Sunday, which
may play a role in thunderstorm development in addition to
daytime temperatures, which will likely be cooler than today,
especially in the northern and western CWA. Winds may be gusty
at times on Sunday, especially on Lake Murray but a Lake Wind
Advisory does not appear to be needed at this time.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Key Message(s):

- Shower and thunderstorm chances continue into the extended
  period as the overall pattern becomes increasingly summer
  like.

An upper trough passes to our north Tuesday into Tuesday night,
being replaced by upper ridging for the remainder of the long
term. With the extra support in place, Tuesday may be another
day favorable for organized showers and thunderstorms. Beyond
this, temperatures should gradually climb or hold steady with
more summer like heat and humidity. With an upper ridge moving
overhead, any convection will likely be disorganized and limited
in aerial coverage, especially late in the extended. A front
may stall somewhere across the region for the mid to late week
period, which would aid in convective development. With hot
temperatures inland, the sea breeze may also trigger a few
showers and thunderstorms, especially near the lingering frontal
boundary.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VFR conditions expected through the afternoon before
thunderstorms move across the region this evening.

VFR conditions continue this afternoon with only some fair
weather cumulus. Gusty winds out of the southwest are expected
as well with some gusts to around 25 knots likely. Conditions
deteriorate this evening as a strong line of storms pushes
towards the area from the west. A prob30 group for TSRA is
included for now as timing confidence is relatively low.
Overall, confidence is higher in impacts at AGS and DNL compared
to the other TAF sites. Outflow boundaries and shortwave
activity may also allow thunderstorms to redevelop late tonight
and early Sunday morning. Gusty winds will pick back up around
15Z Sunday out of the SW with gusts around 25 kts in the
afternoon and more thunderstorms possibly, especially in the
eastern FA near OGB.

EXTENDED AVIATION OUTLOOK...Deep moisture remains in place
through mid-week, leading to potential early morning
restrictions and diurnal convection each day. Thunderstorms over
the weekend may also bring restrictions along with gusty and
erratic winds.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...

In the hours before

Local storm report, Jun 7, 8:18 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
818 PM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     Tstm Wnd Dmg     5 SE Waynesboro         33.05N 81.94W
06/07/2025                   Burke              GA   Law Enforcement

            Burke County Dispatch reported a tree down
            blocking both lanes at Thompson Bridge Rd
            and Hwy 24. Time estimated based on radar.

&&

gpl
Local storm report, Jun 7, 8:23 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
823 PM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     Tstm Wnd Dmg     Lincolnton              33.79N 82.48W
06/07/2025                   Lincoln            GA   Law Enforcement

            Lincoln County dispatch reported several
            trees down throughout the county. Time
            estimated by radar.

&&

gpl

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:51 AM EDTSpecial Weather StatementCAELincoln24 min
Jun 8, 10:50 AM EDTSpecial Weather StatementCAEBurke55 min
Jun 7, 8:09 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, Fairfield, Lexington, McCormick, Newberry and 2 more51 min
Jun 7, 8:54 PM EDTSevere Thunderstorm WarningCAECalhoun, Fairfield, Kershaw, Lancaster, Lexington, Newberry and 2 more51 min
Jun 7, 9:09 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg51 min
Jun 7, 9:36 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Kershaw, Lee, Richland, Sumter39 min
Jun 7, 9:54 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg51 min
Jun 8, 9:19 AM EDTSpecial Weather StatementCAEEdgefield, McCormick, Saluda41 min
Jun 8, 9:28 AM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick, Saluda47 min
Jun 8, 9:59 AM EDTSpecial Weather StatementCAEEdgefield, Lexington, Saluda61 min
Jun 8, 10:36 AM EDTSevere Thunderstorm WarningCAECalhoun, Lexington, Richland39 min
Jun 8, 11:10 AM EDTSpecial Weather StatementCAEKershaw, Lee50 min
Jun 8, 11:12 AM EDTSpecial Weather StatementCAEClarendon, Sumter33 min
Jun 8, 11:29 AM EDTSpecial Weather StatementCAEBamberg, Orangeburg61 min
Jun 8, 11:44 AM EDTSevere Thunderstorm WarningCAEClarendon, Lee, Orangeburg, Sumter46 min
Jun 8, 12:03 PM EDTSevere Thunderstorm WarningCAEOrangeburg42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.